Alert archive / South Carolina / Lake Wind Advisories in 2016
Lake Wind Advisory 13, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at Oct 8, 2016, 3:57 PM EDT for Berkeley County, South Carolina. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2016, 3:57 PM EDT (19:57 UTC)
- Expired
- Oct 9, 2016, 10:52 AM EDT
- In force
- 19 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396 WWUS72 KCHS 081957 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 357 PM EDT SAT OCT 8 2016 SCZ045-090400- /O.NEW.KCHS.LW.Y.0013.161008T1957Z-161009T0400Z/ INLAND BERKELEY- INCLUDING THE CITIES OF...GOOSE CREEK...MONCKS CORNER 357 PM EDT SAT OCT 8 2016 ...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS...NORTHWEST 20 TO 25 KNOTS...DIMINISHING TO 15 TO 20 KT AFTER MIDNIGHT. * WAVES...1 TO 2 FT. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
4 follow-up statements
731 WWUS72 KCHS 090014 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 814 PM EDT SAT OCT 8 2016 SCZ045-090815- /O.EXT.KCHS.LW.Y.0013.000000T0000Z-161009T0900Z/ INLAND BERKELEY- INCLUDING THE CITIES OF...GOOSE CREEK...MONCKS CORNER 814 PM EDT SAT OCT 8 2016 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY FOR LAKE MOULTRIE... * WINDS...NORTHWEST 20 TO 25 KNOTS. GUSTS TO 30 KNOTS THIS EVENING. * WAVES...2 TO 3 FT. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
783 WWUS72 KCHS 090711 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 311 AM EDT SUN OCT 9 2016 SCZ045-091100- /O.EXT.KCHS.LW.Y.0013.000000T0000Z-161009T1100Z/ INLAND BERKELEY- INCLUDING THE CITIES OF...GOOSE CREEK...MONCKS CORNER 311 AM EDT SUN OCT 9 2016 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EDT THIS MORNING FOR LAKE MOULTRIE... * WINDS...NORTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...2 FT. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
560 WWUS72 KCHS 091028 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 628 AM EDT SUN OCT 9 2016 SCZ045-091500- /O.EXT.KCHS.LW.Y.0013.000000T0000Z-161009T1500Z/ INLAND BERKELEY- INCLUDING THE CITIES OF...GOOSE CREEK...MONCKS CORNER 628 AM EDT SUN OCT 9 2016 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING FOR LAKE MOULTRIE... * WINDS...NORTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES...2 FT. * IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT. && $$
205 WWUS72 KCHS 091452 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1052 AM EDT SUN OCT 9 2016 SCZ045-091600- /O.CAN.KCHS.LW.Y.0013.000000T0000Z-161009T1500Z/ INLAND BERKELEY- INCLUDING THE CITIES OF...GOOSE CREEK...MONCKS CORNER 1052 AM EDT SUN OCT 9 2016 ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE LAKE WIND ADVISORY. GUSTY WINDS HAVE EASED THIS MORNING. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Oct 8, 2:02 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 8, 2:02 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
202 PM EDT Sat Oct 8 2016
.SYNOPSIS...
Hurricane Matthew will move northeast over or just offshore of the
South Carolina coast this morning. The hurricane will move away from
the forecast area later today and tonight, with high pressure
to begin building in thereafter.
&&
.NEAR TERM /THROUGH TONIGHT/...
Impacts from Matthew are rapidly abating. The Tropical Storm
Warning for inland areas has been cancelled and the Hurricane
Warning for all areas, except the Charleston Tri-county area has
also been cancelled. Expect the remaining Hurricane Warning area
to be cancelled at 5 pm or 8 pm depending on how quickly winds
diminish over the next few hours.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
Matthew will be well off the coast Sunday and starting to loop
around to the south by Monday. Meanwhile, broad high pressure to our
north will be building into the area, bringing drier conditions and
tranquil weather. Aloft, heights will rise as a ridge moves over the
east coast late Monday. The result of this pattern will be a rain-
free forecast across our entire area Sunday. Some showers may form
far offshore on Monday, but no rain is expected over land.
Temperatures will be in the 70s each day and the 50s Sunday Night.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Virtually no change in the forecast thinking for the long term
period. Matthew is still forecast by many long term models to loop
around off the southeast coast as high pressure prevails inland
across the forecast area. The inland high pressure and prevailing
north to northeast flow will continue through Thursday with just
slight chance to chance PoP's across the coastal waters at times.
Through the period, temperatures will gradually warm, reaching near
normal values by Thursday.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Tropical storm conditions will continue to impact the terminals
through today, before improving conditions develop later today and
tonight, first at KSAV than at KCHS.
Extended Aviation Outlook: Improving conditions late Saturday as
Hurricane Matthew moves away from the coast. Gusty northerly winds
may continue Sunday and Monday, especially along the coast.
&&
.MARINE...
**NOTE: Wind data from Gray's Reef (Buoy 41008) is unavailable,
likely due to the wind equipment being damaged from Hurricane
Matthew as the western eyewall passed nearby around midnight last
night.**
Today: Conditions will gradually improve. The Hurricane Warning
remain in effect for a few more hours for all but the Georgia
nearshore waters where a Small Craft advisory has been issued.
Tonight: Conditions won't be as extreme as today, but strong winds
and elevated seas will continue, more common in the range of Small
Craft Advisory and/or Gale Warnings.
Rip Currents: High risk of rip currents this weekend due Hurricane
Matthew.
&&
.HYDROLOGY...
Will likely be able to cancel portions of the Flash Flood Watch
with the 2 pm update.
Area rivers have responded to the excessive rainfall and a River
Flood Warning has been issued for the Edisto River at Givhans
Ferry and at Jamestown on the Santee River. Additionally, Clyo on
the Savannah River could also require warnings later this weekend.
&&
.TIDES/COASTAL FLOODING...
**NOTE: The C-MAN site at Fort Pulaski is no longer reporting
data. Most likely caused by winds in excess of 80 mph.**
The surge that has accompanied Hurricane Matthew occurred at the
absolutely worst time, as the western eyewall approached Fort
Pulaski with the last high tide earlier this morning and generated a
preliminary record crest of 12.56 ft MLLW. This was above the
previous record crest that occurred from Hurricane David in 1979
when the level reached 12.21 ft MLLW.
At Charleston the surge boosted tide levels to 9.29 ft MLLW, which
is it's third highest in recorded history and the highest since
Hurricane Huge in 1989.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Risk for Rip Currents until 8 PM EDT this evening for
GAZ117-119-139-141.
SC...Hurricane Warning for SCZ044-045-050-052.
High Risk for Rip Currents until 8 PM EDT this evening for
SCZ048>051.
MARINE...Hurricane Warning for AMZ330-350-352-374.
Small Craft Advisory until 6 AM EDT Sunday for AMZ354.
&&
STHazardous weather outlook, Oct 8, 3:57 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 357 PM EDT SAT OCT 8 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>044-047-052-092000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- TIDAL BERKELEY- 357 PM EDT SAT OCT 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-092000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 357 PM EDT SAT OCT 8 2016 ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ045-092000- INLAND BERKELEY- 357 PM EDT SAT OCT 8 2016 ...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Oct 8, 2:42 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
242 PM EDT SAT OCT 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HURRICANE 2 WSW MOUNT PLEASANT TO 32.82N 79.85W
10/08/2016 CHARLESTON SC LAW ENFORCEMENT
TREE FELL ACROSS A ROAD NEAR JAMES B EDWARDS ELEMENTARY
SCHOOL.
&&
EVENT NUMBER CHS1600903
NEDLocal storm report, Oct 8, 2:51 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT SAT OCT 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HURRICANE ISLE OF PALMS 32.79N 79.80W
10/08/2016 CHARLESTON SC COUNTY OFFICIAL
NUMEROUS TREES AND POWERLINES DOWN. SEVERAL HOMES HAD
MINOR WIND DAMAGE. A FEW ROAD WERE IMPASSIBLE DUE TO
FLOODING. A FEW LARGE BOATS UNANCHORED AND ADRIFT IN THE
WATERWAY OR MARSH.
&&
EVENT NUMBER CHS1600904
NEDLocal storm report, Oct 8, 2:58 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT SAT OCT 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HURRICANE 3 SW SOUTHERN LAKE MOUL 33.24N 80.10W
10/08/2016 BERKELEY SC SOCIAL MEDIA
SEVERAL TREES DOWN WITH AT LEAST ONE ON A POWERLINES IN
THE AREA OF THE HATCHERY WILDLIFE MANAGEMENT AREA.
&&
EVENT NUMBER CHS1600905
NEDLocal storm report, Oct 8, 3:22 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT SAT OCT 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HURRICANE 1 WNW LADSON 32.99N 80.12W
10/08/2016 DORCHESTER SC TRAINED SPOTTER
TREE BLOCKING LINCOLNVILLE ROAD. ANOTHER TREE DOWN ON
CANDLE BUSH LANE.
&&
EVENT NUMBER CHS1600906
NEDLocal storm report, Oct 8, 3:34 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT SAT OCT 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM HURRICANE 6 SE DOVER 32.51N 81.66W
10/08/2016 BULLOCH GA EMERGENCY MNGR
*** 1 FATAL *** A TREE FELL ON A HOME NEAR THE
INTERSECTION OF CLAY ROAD AND MACEDONIA ROAD...
RESULTING IN ONE FATALITY.
&&
EVENT NUMBER CHS1600907
JMCLocal storm report, Oct 8, 3:36 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT SAT OCT 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM HURRICANE 4 NNW BROOKLET 32.42N 81.70W
10/08/2016 BULLOCH GA EMERGENCY MNGR
*** 1 FATAL *** A TREE FELL ON A VEHICLE ON BURKHALTER
ROAD... RESULTING IN 1 FATALITY.
&&
EVENT NUMBER CHS1600908
JMCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 12:20 AM EDT | Flash Flood Warning | CHS | Allendale, Beaufort, Colleton, Hampton, Jasper | 10 hr |
| Oct 8, 3:54 AM EDT | River Flood Warning | CHS | Colleton, Dorchester | 13 days |
| Oct 8, 3:54 AM EDT | River Flood Warning | CHS | Berkeley, Georgetown, Williamsburg | 5 days |
| Oct 8, 7:27 AM EDT | Flash Flood Warning | CHS | Berkeley, Dorchester | 4 hr |
| Oct 8, 9:42 AM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 108 min |
| Oct 8, 10:45 AM EDT | Areal Flood Warning | CHS | Allendale, Beaufort, Charleston, Colleton, Dorchester, Hampton and 1 more | 6 hr |
| Oct 8, 11:27 AM EDT | Areal Flood Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 5 hr |
| Oct 8, 1:53 PM EDT | Small Craft Advisory | CHS | 8 days |
Nearby
Lake Wind Advisories in South Carolina, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.